MAUDE Adverse Event Report: EXACTECH, INC. UNKNOWN HIP COMPONENTS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. UNKNOWN HIP COMPONENTS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 170-40-93
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 6774617, 01-010-16-4195 - mono rev stem std 16x195, 2022-09.
 
Event or Problem Description
As reported, the female, morbidly obese patient had a revision right hip surgery for re-implantation, post-infection, on (b)(6) 2022.The patient was implanted with a competitor's acetabular component and an exactech hip monobloc stem, along with a ceramic femoral head.The patient presented back with a re-infection of the right hip post-revision surgery.The patient was scheduled for a right hip i&d and explant of hip implants on (b)(6) 2023.All implants, including the exactech revision hip stem and head, were removed and an antibiotic spacer hip implant was implanted into the patient.The patient will be monitored for infection follow-up.There is no reported breakage of devices and a 30-45 minute surgical delay/prolongation as the patient underwent extensive irrigation and debridement for infection.The patient required prolonged hospitalization as a direct result of this issue.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
H3: the cause of the patient¿s infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, d1, d4, d8, g4, h4, h6 - clinical code, medical device problem code, type of investigation, investigation findings, investigation conclusion and h11 a definitive root cause was unable to be determined; however, may have resulted from the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
UNKNOWN HIP COMPONENTS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16492629
Report Number1038671-2023-00376
Device Sequence Number6296975
Product Code JDI
UDI-Device Identifier10885862155535
UDI-Public10885862155535
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2026
Device Model Number170-40-93
Device Catalogue Number170-40-93
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date02/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer06/27/2023
04/03/2026
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date07/11/2023
04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale